Alert archive / Utah / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 25, NWS Salt Lake City, UT

August 12, 2014Davis County, Salt Lake County, Weber County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 12, 2014, 6:15 PM MDT for Davis County, Salt Lake County, Weber County, Utah. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2014, 6:15 PM MDT (00:15 UTC)
Expired
Aug 12, 2014, 7:00 PM MDT
In force
45 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Davis County, UT, Salt Lake County, UT, Weber County, UT

The radar

The Salt Lake City radar (KMTX), 47 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 6:20 PM MDTTSTM WND GST 593 Nw Bountiful, UTLEGACY PARKWAY SENSOR UTLGP
Aug 12, 6:30 PM MDTTSTM WND DMGSouth Weber, UTSEVERAL TREES UPROOTED, SMALL STRUCTURE HEAVILY DAMAGED. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 0.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2014-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2014-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
3095 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WUUS55 KSLC 130015
SVRSLC
UTC011-035-057-130100-
/O.NEW.KSLC.SV.W.0025.140813T0015Z-140813T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
615 PM MDT TUE AUG 12 2014

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SALT LAKE COUNTY IN UTAH...
  SOUTH CENTRAL WEBER COUNTY IN UTAH...
  DAVIS COUNTY IN UTAH...

* UNTIL 700 PM MDT

* AT 614 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
  70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15
  MILES WEST OF HOOPER TO NEAR MAGNA...AND MOVING NORTHEAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  SALT LAKE CITY...WEST VALLEY CITY...OGDEN...LAYTON...BOUNTIFUL...
  FARMINGTON...ROY...CLEARFIELD...KAYSVILLE...SYRACUSE...SOUTH SALT
  LAKE...CLINTON...SOUTH OGDEN...NORTH SALT LAKE...CENTERVILLE...
  WOODS CROSS...WASHINGTON TERRACE...RIVERDALE...HOOPER AND SOUTH
  WEBER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4122 11194 4080 11175 4065 11203 4108 11239
TIME...MOT...LOC 0014Z 222DEG 25KT 4122 11242 4075 11204 

$$

MPS
2 follow-up statements
982 
WWUS55 KSLC 130030
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
630 PM MDT TUE AUG 12 2014

UTC011-035-057-130100-
/O.CON.KSLC.SV.W.0025.000000T0000Z-140813T0100Z/
SALT LAKE UT-WEBER UT-DAVIS UT-
630 PM MDT TUE AUG 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN SALT LAKE...SOUTH CENTRAL WEBER AND DAVIS
COUNTIES...

AT 628 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES
NORTHWEST OF HOOPER TO NEAR NORTH SALT LAKE...MOVING NORTHEAST AT 30
MPH.

A WIND GUST OF 62 MPH WAS RECORDED AT SALT LAKE INTERNATIONAL 
AIRPORT AT 614 PM. 

IN ADDITION TO THE WINDS...BLOWING DUST IS RESULTING IN 
SIGNIFICANTLY REDUCED VISIBILITY ALONG THE LEADING EDGE OF THE 
STRONG WINDS. 

LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...WEST VALLEY CITY...OGDEN...LAYTON...BOUNTIFUL...
FARMINGTON...ROY...CLEARFIELD...KAYSVILLE...SYRACUSE...SOUTH SALT
LAKE...CLINTON...SOUTH OGDEN...NORTH SALT LAKE...CENTERVILLE...WOODS
CROSS...WASHINGTON TERRACE...RIVERDALE...HOOPER AND SOUTH WEBER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH
AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

&&

LAT...LON 4122 11194 4080 11175 4065 11203 4108 11239
TIME...MOT...LOC 0028Z 222DEG 25KT 4129 11234 4082 11196 

$$

MPS
297 
WWUS55 KSLC 130059
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
659 PM MDT TUE AUG 12 2014

UTC011-035-057-130108-
/O.EXP.KSLC.SV.W.0025.000000T0000Z-140813T0100Z/
SALT LAKE UT-WEBER UT-DAVIS UT-
659 PM MDT TUE AUG 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SALT LAKE...SOUTH
CENTRAL WEBER AND DAVIS COUNTIES WILL EXPIRE AT 700 PM MDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. WIND 
GUSTS TO 45 MPH WILL REMAIN POSSIBLE THROUGH 8 PM.

LAT...LON 4122 11194 4080 11175 4065 11203 4108 11239
TIME...MOT...LOC 0057Z 222DEG 25KT 4129 11234 4082 11196 

$$

MPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:04 PM MDT, 2 hours 11 minutes earlier.

Area forecast discussion, Aug 12, 4:04 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
404 PM MDT TUE AUG 12 2014

.SYNOPSIS...DEEP MOISTURE WILL REMAIN OVER THE AREA THROUGH
TOMORROW. THE AIRMASS OVER THE STATE WILL DRY FROM THE WEST
BEGINNING THURSDAY. HIGH PRESSURE WILL BUILD LATE IN THE WEEKEND
THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...DEEP MOISTURE IN PLACE OVER THE FORECAST AREA THIS
AFTERNOON WITH MOST AREAS SEEING SATELLITE DERIVED PWS IN EXCESS
OF 1.0 INCH. WIDESPREAD CLOUD COVER HAS LIMITED CONVECTIVE
DEVELOPMENT IN MOST LOCATIONS...BUT EXPECT COVERAGE TO CONTINUE TO
INCREASE THROUGH THE EVENING. MOST INTERESTING STORMS ARE
CURRENTLY IN NORTHWEST UTAH WHERE A JET STREAK IS BRINGING BETTER
DYNAMICS...ALLOWING FOR MORE ORGANIZED CONVECTION. SOME OF THESE
STORMS HAVE PRODUCED STRONG GUSTY WINDS AND LARGE HAIL. GIVEN THE
MOIST AIRMASS...ANY STORMS THAT DEVELOP HAVE THE POTENTIAL TO
PRODUCE HEAVY RAIN...KEEPING THE THREAT OF FLOODING ELEVATED.

THE STRONGEST STORMS ARE EXPECTED TO WEAKEN THIS EVENING AND
OVERNIGHT WITH THE LOSS OF DAYTIME HEATING. HOWEVER...GIVEN THE
AMOUNT OF MOISTURE IN PLACE SOME CONVECTION IS POSSIBLE THROUGH
THE NIGHT. DURING THE OVERNIGHT HOURS THE FOCUS OF SHOWERS SHOULD
SHIFT TO SOUTHERN UTAH AS A WELL-DEFINED SHORTWAVE MOVES INTO THE
AREA. CONVECTION IS EXPECTED TO REMAIN ENHANCED OVER THE EASTERN
HALF OF THE STATE THROUGH TOMORROW AFTERNOON IN ASSOCIATION WITH
THIS SHORTWAVE. THE COMBINATION OF THIS FORCING MECHANISM AND
CONTINUED DEEP MOISTURE WILL RESULT IN A HIGHER THAN USUAL FLASH
FLOOD THREAT. THUS...THE FLASH FLOOD WATCH WILL CONTINUE THROUGH
TOMORROW NIGHT.

BY THURSDAY...THE FLOW ALOFT BECOMES MORE WESTERLY AS A PACIFIC
TROUGH MOVES INTO OREGON...IDAHO...AND MONTANA. THIS WILL DRAW
DRIER AIR INTO THE FORECAST AREA FROM THE WEST. THE THREAT OF
CONVECTION WILL CONTINUE THURSDAY FOR THE EASTERN HALF OF THE
STATE. BY FRIDAY...THE CONVECTIVE THREAT BECOMES LIMITED DUE TO
THE DRY AIRMASS. BY LATE IN THE UPCOMING WEEKEND...THE TROUGH
NORTH OF THE AREA IS EXPECTED TO MOVE INTO THE NORTH CENTRAL
UNITED STATES. THIS WILL ALLOW THE RIDGE TO AMPLIFY...ALLOWING FOR
CONTINUED DRY AND RELATIVELY STABLE CONDITIONS WITH TEMPERATURES
NEAR SEASONAL NORMS.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS ACROSS WESTERN UT WILL
LIKELY IMPACT THE KSLC TERMINAL BETWEEN 00-03Z THIS EVENING...WITH
GUSTY ERRATIC WINDS AND LIGHTNING. THERE IS A 20 PERCENT CHANCE OF
IFR VISIBILITY WITHIN HEAVY RAIN. WINDS THROUGH 00Z ARE EXPECTED TO
REMAIN SOUTHERLY...BUT WILL LIKELY BECOME ERRATIC AND DRIVEN BY
OUTFLOW THIS EVENING.

&&

.FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS THE STATE THIS AFTERNOON. WITH DEEP MOISTURE IN
PLACE...MOST STORMS WILL BE ACCOMPANIED BY WETTING RAIN. IN THE
VICINITY OF STORMS EXPECT GUSTY AND ERRATIC WINDS. MOISTURE WILL
REMAIN IN PLACE TOMORROW...AND ANOTHER ACTIVE DAY IS EXPECTED
ACROSS THE MAJORITY OF THE STATE. STORMS WILL BE MOST WIDESPREAD
ACROSS SOUTHEASTERN UTAH AS A DISTURBANCE MOVES ACROSS THE AREA.
STORM COVERAGE WILL SHIFT EASTWARD THURSDAY AND FRIDAY AS DRIER
AIR MOVES INTO WESTERN UTAH. BY SATURDAY...MOST OF THE STATE WILL
BE DRY...WITH RELATIVE HUMIDITIES BELOW CRITICAL LEVELS ACROSS THE
WESTERN THIRD OF THE STATE.

MODELS SUGGEST THAT MOISTURE MAY RETURN TO THE STATE FROM THE SOUTH
EARLY NEXT WEEK...BUT CONFIDENCE IS NOT HIGH AS MODELS DISAGREE
REGARDING TIMING AND LOCATION OF A MOISTURE SURGE.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR UTZ001>016-
     019>021-517-518.

WY...NONE.
&&

PUBLIC...TRAPHAGAN
FIRE WEATHER...HOSENFELD
AVIATION...SEAMAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 12, 3:33 PM MDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
333 PM MDT TUE AUG 12 2014

UTZ001>016-019>021-517-518-WYZ021-131100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
333 PM MDT TUE AUG 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE EVENING...POSING
A FLASH FLOOD RISK. STRONGER STORMS ACROSS NORTHWEST UTAH WILL ALSO
CONTAIN LOCALLY GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MOISTURE WILL CONTINUE TO INCREASE FROM THE SOUTH THROUGH
WEDNESDAY. THIS WILL BRING THE THREAT OF HEAVY RAIN WITH
THUNDERSTORMS.

A DRYING WESTERLY FLOW IS FORECAST FOR THE SECOND HALF OF THE
WEEK. CRITICAL FIRE WEATHER CONDITIONS WILL BECOME POSSIBLE
HEADING INTO THE WEEKEND IF THERE ARE ANY AREAS WITH CRITICAL
FUELS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Special weather statement, Aug 12, 3:52 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
352 PM MDT TUE AUG 12 2014

UTZ005-122245-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
352 PM MDT TUE AUG 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR TOOELE COUNTY UNTIL 445 PM MDT...

AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ACROSS CENTRAL TOOELE COUNTY MOVING
NORTHEAST AT 25 MPH.

WINDS GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS...ALONG WITH LOCALLY HEAVY RAIN AND SMALL HAIL.

LOCATIONS IMPACTED INCLUDE... I-80 FROM WEST WENDOVER TO
DELLE...DUGWAY...KNOLLS...CLIVE AND THE BONNEVILLE SALT FLATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

&&

LAT...LON 3994 11264 3992 11395 4099 11390 4099 11268
TIME...MOT...LOC 2150Z 213DEG 20KT 4013 11336

MPS
Local storm report, Aug 12, 4:13 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
413 PM MDT TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     27 NE CALLAO            40.17N 113.35W
08/12/2014  M62 MPH          TOOELE             UT   ASOS

            GRANITE PEAK KU19 SENSOR

&&

CRK
Local storm report, Aug 12, 4:40 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
440 PM MDT TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     24 SSW DUGWAY           39.92N 112.94W
08/12/2014  M59 MPH          TOOELE             UT   MESONET

            SIMPSON SPRINGS SENSOR DPG21

&&

CRK
Special weather statement, Aug 12, 4:44 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
444 PM MDT TUE AUG 12 2014

UTZ003-005-122330-
SALT LAKE AND TOOELE VALLEYS UT-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
444 PM MDT TUE AUG 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX ELDER AND
EASTERN TOOELE COUNTIES UNTIL 530 PM MDT...

AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
OF CLIVE TO 15 MILES SOUTHWEST OF DUGWAY...AND MOVING NORTHEAST AT 20
MPH.

WINDS OF 40 TO 55 MPH WILL BE POSSIBLE. WIND GUSTS UP TO 59 MPH HAVE
BEEN REPORTED WITH THIS LINE.

LOCATIONS IMPACTED INCLUDE...
TOOELE...GRANTSVILLE...DUGWAY...VERNON...OPHIR...CLIVE...KNOLLS...
DELLE...STOCKTON...RUSH VALLEY...FAUST AND ERDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

STRONG WINDS WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4107 11250 4011 11218 3993 11305 4086 11346
TIME...MOT...LOC 2243Z 238DEG 15KT 4076 11315 4005 11287

CRK
Local storm report, Aug 12, 4:55 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
455 PM MDT TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     9 SSW DUGWAY            40.11N 112.81W
08/12/2014  M62 MPH          TOOELE             UT   MESONET

            DURAND ROAD SENSOR DPG13

&&

CRK
Special weather statement, Aug 12, 5:51 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
551 PM MDT TUE AUG 12 2014

UTZ002>005-130045-
SALT LAKE AND TOOELE VALLEYS UT-NORTHERN WASATCH FRONT UT-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-SOUTHERN WASATCH FRONT UT-
551 PM MDT TUE AUG 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR SALT LAKE...SOUTHEASTERN BOX
ELDER...NORTHEASTERN TOOELE...NORTHWESTERN UTAH...SOUTHWESTERN WEBER
AND DAVIS COUNTIES UNTIL 645 PM MDT...

AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
NORTHEAST OF DELLE TO 6 MILES NORTHWEST OF CEDAR FORT...AND MOVING
NORTHEAST AT 25 MPH.

WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.  A WIND GUST TO 49 MPH WAS
REPORTED NEAR THE GREAT SALT LAKE.   HEAVY RAINFALL IS OCCURRING
WITH THESE STORMS AND MAY CAUSE PONDING ON AREA ROADS AND IN POOR
DRAINAGE AREAS.

LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...WEST VALLEY CITY...SANDY...LAYTON...MURRAY...
BOUNTIFUL...TOOELE...FARMINGTON...GRANTSVILLE...WEST JORDAN...
TAYLORSVILLE...SOUTH JORDAN...LEHI...DRAPER...RIVERTON...ROY...
COTTONWOOD HEIGHTS...CLEARFIELD...MIDVALE AND KAYSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

STRONG WINDS WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4093 11185 4086 11182 4083 11186 4067 11176
      4066 11180 4062 11178 4056 11179 4050 11183
      4030 11215 4095 11274 4142 11229
TIME...MOT...LOC 2350Z 222DEG 21KT 4094 11263 4041 11215

CRK

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 6:39 PM MDTSpecial Weather StatementSLCCache, Morgan66 min
Aug 12, 7:19 PM MDTSpecial Weather StatementSLCRich56 min
Aug 12, 7:20 PM MDTAreal Flood AdvisorySLCDavis, Salt Lake, Weber85 min
Aug 12, 8:00 PM MDTSpecial Weather StatementSLC60 min
Aug 13, 1:32 PM MDTFlash Flood WarningSLCKane6 hr
Aug 13, 4:17 PM MDTSpecial Weather StatementSLC58 min
Aug 13, 5:37 PM MDTSpecial Weather StatementSLCTooele53 min

Nearby

Severe Thunderstorm Warnings in Utah, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.